Skip to Content

Will levothyroxine give you heart burn?

Question is Closed
Report Favorite

Answers (1)

17 Feb 2011

Although hearrtburn is not a known/stated side effect of levothyroxine I know of two people taking it who suffer from GERD symptoms. I personally think that levothyroxine may be the cause of their heartburn.

Votes: +0
caringsonbj 17 Feb 2011

I have had at least 3 people who are friends who take this and the one thing that I have heard from all of them is about heartburn I have checked on 2 site listings and even though this does not appear to be noted a its side effect I am wondering if this does not cause GERD like symptoms in whom are sensitive or pron to this, discuss this with the doctor the next time you go in for a visit, if this continues to get worse you might give the office a call and just let them know if your next appointment is a good way off
take care and best wishes,

Linda214940 6 Aug 2013

I have had heartburn for years also taken levothyroxie, my dr. put me on Nexium told take every day. take a another med
to solve the problem, what will be the side effect of taking Nexium every day? Proablly a side effect Levothyrxine does not want you to know about, I am going to change medication or doctor!!!

Pharmjag 19 Dec 2014

Heartburn isn't listed as a potential side effect, as you all mentioned, but here are a few things to consider:
1. Levothyroxine should be taken on an empty stomach to ensure maximum effect. If you're not doing that, try it and see if it helps with the heart burn.
2. Unless your physician is some amoral donk, he or she wouldn't lie to you about the side effects associated with your medications. Side effects decrease a patient's willingness to take medications and reduce quality of life: a physician would have to be off his or her rocker to straight deny a side effect when asked.
3. A reasonable amount of post-marketing is done and side effects are reported by physicians, patients, and pharmacists alike. If heartburn isn't listed, it may not be the cause for the heartburn. If you're still quite convinced (the evidence may very well be there), consider reporting it at Medwatch.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

I have gerd doc checked my esoph yrs ago.Once a month I get a big lump on my left side any answers?

It last for about 8 hours then it goes away.It hurts to even drink some thing & it's a very big lump.I heard something on the news about it ...

1 answer 2 Jun 2010

I have frequent heart burn and I think prevacid24hr 14days course has helped 75% can I repeat the?

course without a break for full results.

1 answer 20 Dec 2012

Tamoxifen - Just started this and have bad heart burn and am very tired?

... I can't get to sleep, or I sleep 10/12 hours. I read a lot of comments nothing made any remarks about heart burn or feeling so tired. o4peet

1 answer 20 Mar 2013

Hiccups and heart burn?

Last night was my first waking up to a hiccup. I tired all then remedies. I could fine and nothing works, as I am dping I feel a burn sensation. ...

1 answer 29 May 2013

Why shouldn't you lie down within 10 minutes of taking Clindamycin?

I have been taking Clindamycin HCL for 3 days, I noticed a pain in my chest as in heart burn, nothing I eat made sense, and I never usually have ...

4 answers 25 Nov 2013